Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 108, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 28, 2012, 7:15 PM MDT for Dundy County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2012, 7:15 PM MDT (01:15 UTC)
- Expired
- Jun 28, 2012, 8:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dundy County, NE
The radar
The Goodland radar (KGLD), 88 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3183 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS53 KGLD 290115
SVRGLD
NEC057-290200-
/O.NEW.KGLD.SV.W.0108.120629T0115Z-120629T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
715 PM MDT THU JUN 28 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUNDY COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 800 PM MDT
* AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF PARKS...AND WAS MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARKS.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4016 10145 4000 10170 4000 10205 4006 10205
4036 10173 4035 10172
TIME...MOT...LOC 0115Z 231DEG 10KT 4011 10183
WIND...HAIL 60MPH 1.00IN
$$
LUNDQUIST2 follow-up statements
710
WWUS53 KGLD 290137
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
737 PM MDT THU JUN 28 2012
NEC057-290200-
/O.CON.KGLD.SV.W.0108.000000T0000Z-120629T0200Z/
DUNDY NE-
737 PM MDT THU JUN 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY COUNTY
UNTIL 800 PM MDT...
AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF PARKS...AND WAS MOVING NORTHEAST AT 10 MPH.
AT THE SAME TIME ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER
HAIGLER...CAPABLE OF PRODUCING QUARTER SIZE HAIL...HEAVY RAINFALL AND WIND
GUSTS UP TO 60 MPH. THIS STORM WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL DUNDY COUNTY.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4016 10145 4000 10170 4000 10205 4006 10205
4036 10173 4035 10172
TIME...MOT...LOC 0136Z 231DEG 10KT 4015 10177
WIND...HAIL 60MPH 1.00IN
$$
LUNDQUIST950
WWUS53 KGLD 290200
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
800 PM MDT THU JUN 28 2012
NEC057-290210-
/O.EXP.KGLD.SV.W.0108.000000T0000Z-120629T0200Z/
DUNDY NE-
800 PM MDT THU JUN 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR DUNDY COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS OF 45 TO 50 MPH ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4016 10145 4000 10170 4000 10205 4006 10205
4036 10173 4035 10172
TIME...MOT...LOC 0200Z 231DEG 10KT 4019 10170
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:07 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 28, 6:07 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT THU JUN 28 2012
.UPDATE...
ISSUED AT 554 PM MDT THU JUN 28 2012
ISSUED AN UPDATE TO FILL IN THE SOUTHERN PORTION OF THE FORECAST
AREA WITH ISOLATED THUNDERSTORMS. FRONT IS IN THAT AREA AND
CURRENT RADAR TRENDS SHOW INCREASING DEVELOPMENT. LATEST RUC/NAM
AGREE WITH THAT TREND. ALSO DUE TO MID AND HIGH LEVEL CLOUD COVER
FROM THUNDERSTORMS TO OUR WEST...CLOUD COVER IS MORE THAN WHAT WAS
IN THE GRIDS. SO INCREASED CLOUD COVER THIS EVENING.
OTHERWISE...JUST ADJUSTED HOURLY GRIDS BASED ON LATEST TRENDS.
&&
.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY EVENING)
ISSUED AT 1102 AM MDT THU JUN 28 2012
HEAT WARNING REMAINS IN EFFECT.
TEMPERATURES ARE COOLER THAN YESTERDAY...ALTHOUGH STILL
HOT...NORTH OF A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED
ACROSS THE FORECAST AREA TODAY WITH CONTINUED VERY HOT
TEMPERATURES SOUTH OF THE FRONT. EXPECT ISOLATED THUNDERSTORMS TO
DEVELOP OVER THE HIGHER TERRAIN OF THE ROCKIES IN THE ELEVATED
MOISTURE PLUME THAT EXTENDS FROM THE SOUTHWEST U.S. AND IS
CIRCULATING AROUND THE LARGE HIGH PRESSURE AREA OVER THE SOUTHERN
PLAINS. EXPECT ANY THUNDERSTORMS TO DIMINISH BY LATE EVENING WITH
VERY HOT TEMPERATURES AND ANOTHER ROUND OF ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED LATE FRIDAY AFTERNOON AND EVENING.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 252 PM MDT THU JUN 28 2012
A WEAK SHORTWAVE TROUGH WILL CREST THE TOP OF THE RIDGE ON
SATURDAY. COULD PROVIDE ENOUGH FORCING FOR ASCENT TO GENERATE
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS OF AN ISOLATED TO
SCATTERED NATURE. INVERTED-V SOUNDINGS INDICATIVE OF STRONG WIND
GUST POTENTIAL WILL PRESENT THE GREATEST THREAT WITH ANY STORM
WHICH DOES DEVELOP.
DESPITE THE POTENTIAL FOR CONVECTION AND ASSOCIATED CLOUD
COVER...TEMPERATURES ON SATURDAY WILL ONCE AGAIN EXCEED THE
CENTURY MARK. IN FACT...100+ DEGREE TEMPS SHOULD CONTINUE THROUGH
THE END OF THE FORECAST PERIOD AT MOST LOCATIONS. ISOLATED
CONVECTION WILL BE POSSIBLE MOST AFTERNOONS ACROSS FAR WESTERN
PORTIONS OF THE FORECAST AREA BUT NOT SEEING A STRONG SIGNAL THAT
THESE STORMS WILL PUSH VERY FAR INTO THE REGION.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 554 PM MDT THU JUN 28 2012
MAIN CONCERN IS WHERE THUNDERSTORMS WILL BE. THUNDERSTORMS ARE
DEVELOPING AND INCREASING ALONG FRONT DRAPED ACROSS THE SOUTHERN
PORTION OF THE AREA AND OVER EASTERN COLORADO. THE BEST CHANCE
EARLY ON WILL BE AT KGLD AND THEN AT KMCK AS THE EVENING
PROGRESSES. STORMS ARE VERY HIGH BASED WITH LITTLE RAINFALL AND
VISIBILITY RESTRICTION EXPECTED. THEY WILL ALSO CAUSE GUSTY AND
ERRATIC WINDS. OTHERWISE...WINDS WILL BE LIGHT AND VARIABLE AWAY
FROM STORMS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR KSZ002-003-014-015-028-
029-042.
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR KSZ004-016.
CO...NONE.
NE...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR NEZ080-081.
&&
UPDATE...BULLER
SHORT TERM...LOCKHART
LONG TERM...FOLTZ
AVIATION...BULLERHazardous weather outlook, Jun 28, 11:01 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1101 AM MDT THU JUN 28 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1101 AM MDT THU JUN 28 2012 /1201 PM CDT THU JUN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HOT TEMPERATURES WILL CONTINUE TODAY WITH AFTERNOON TEMPERATURES RISING INTO THE UPPER 90S TO AROUND 110 DEGREES. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING....BRINGING THE THREAT FOR DAMAGING WIND GUSTS. WITH THE CURRENT FIRE DANGER...LIGHTNING WITH THESE STORMS WILL BRING THE POTENTIAL FOR FIRES EVEN THOUGH RAINFALL IS EXPECTED TO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH TEMPERATURES WILL MEET OR EXCEED 100 DEGREES ACROSS MUCH OF THE AREA THROUGH THE COMING WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH SATURDAY. DAMAGING WIND GUSTS AND POTENTIAL FOR LIGHTNING CAUSED FIRES WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Jun 28, 5:45 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 545 PM MDT THU JUN 28 2012 COZ090-290000- YUMA COUNTY- 545 PM MDT THU JUN 28 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ABARR TO JOES... MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4002 10245 3957 10243 3957 10280 4000 10280 TIME...MOT...LOC 2345Z 206DEG 6KT 3986 10271 3966 10267 LUNDQUIST
Special weather statement, Jun 28, 6:02 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 602 PM MDT THU JUN 28 2012 COZ090-290015- YUMA COUNTY- 602 PM MDT THU JUN 28 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HEARTSTRONG TO KIRK...MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4005 10280 4006 10239 3957 10239 3957 10280 TIME...MOT...LOC 0002Z 202DEG 9KT 3994 10264 3969 10258 LUNDQUIST
Special weather statement, Jun 28, 6:17 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 617 PM MDT THU JUN 28 2012 COZ090-290045- YUMA COUNTY- 617 PM MDT THU JUN 28 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HEARTSTRONG TO 8 MILES NORTHEAST OF KIRK...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4008 10280 4009 10229 3957 10229 3957 10280 TIME...MOT...LOC 0017Z 208DEG 10KT 3998 10266 3971 10251 LUNDQUIST
Special weather statement, Jun 28, 6:37 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM MDT THU JUN 28 2012
KSZ001-NEZ079-290045-
CHEYENNE-DUNDY-
637 PM MDT THU JUN 28 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...
AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAIGLER...MOVING NORTHEAST AT 5 MPH.
PENNY TO NICKEL SIZE HAIL...TORRENTIAL RAINFALL...AND WINDS TO 55 MPH ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4004 10160 3989 10185 3997 10205 4005 10205
4021 10188
TIME...MOT...LOC 0037Z 225DEG 5KT 4002 10192
LUNDQUISTSpecial weather statement, Jun 28, 6:51 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 651 PM MDT THU JUN 28 2012 COZ090-091-KSZ001-013-027-028-290115- CHEYENNE-KIT CARSON COUNTY-LOGAN-SHERMAN-WALLACE-YUMA COUNTY- 651 PM MDT THU JUN 28 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... YUMA COUNTY IN NORTHEAST COLORADO...SHERMAN COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF BONNY RESERVOIR TO 11 MILES NORTH OF SHARON SPRINGS...MOVING EAST AT 20 MPH. WINDS OF 50 TO 55 MPH AND BLOWING DIRT ARE EXPECTED WITH THESE STORMS. && LAT...LON 3967 10194 3902 10133 3892 10189 3955 10247 TIME...MOT...LOC 0051Z 258DEG 17KT 3955 10219 3906 10167 LUNDQUIST
Special weather statement, Jun 28, 7:06 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM MDT THU JUN 28 2012
NEZ079-290115-
DUNDY-
706 PM MDT THU JUN 28 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAIGLER...MOVING NORTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4008 10162 4000 10177 4000 10199 4006 10206
4025 10184
TIME...MOT...LOC 0106Z 231DEG 12KT 4006 10188
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:37 PM MDT | Special Weather Statement | GLD | Dundy | 8 min |
| Jun 28, 7:06 PM MDT | Special Weather Statement | GLD | Dundy | 9 min |
| Jun 28, 8:37 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 38 min |
| Jun 28, 9:03 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock, Red Willow | 42 min |
| Jun 28, 9:21 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.